Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS New York, NY

July 2, 2008Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 2, 2008, 2:11 PM EDT for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 2:11 PM EDT (18:11 UTC)
Expired
Jul 2, 2008, 3:00 PM EDT
In force
49 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 021811
SVROKX
CTC007-011-021900-
/O.NEW.KOKX.SV.W.0063.080702T1811Z-080702T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
211 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 300 PM EDT...

* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL.
  THIS STORM WAS LOCATED NEAR SALEM...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLCHESTER BY 220 PM...
  LEBANON BY 240 PM...

LAT...LON 4139 7238 4151 7249 4160 7239 4161 7233
      4165 7233 4166 7228 4169 7228 4172 7224
      4166 7215 4163 7197
TIME...MOT...LOC 1811Z 228DEG 20KT 4151 7235

$$

MET
1 follow-up statement
000 
WWUS51 KOKX 021852
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
252 PM EDT WED JUL 2 2008

CTC007-011-021901-
/O.EXP.KOKX.SV.W.0063.000000T0000Z-080702T1900Z/
MIDDLESEX CT-NEW LONDON CT-
251 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEW LONDON AND
MIDDLESEX COUNTIES WILL EXPIRE AT 300 PM EDT...

THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 4139 7238 4151 7249 4160 7239 4161 7233
      4165 7233 4166 7228 4169 7228 4172 7224
      4166 7215 4163 7197
TIME...MOT...LOC 1851Z 228DEG 20KT 4166 7213

$$

MET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:34 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 2, 1:34 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
134 PM EDT WED JUL 2 2008

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL LIFT ACROSS THE REGION
TODAY...THEN HIGH PRESSURE BUILDS TO OUR SOUTH. A FRONT WILL
APPROACH LATE THURSDAY AND THEN REMAIN PERCHED OVER THE LOCAL
AREA THROUGH THE WEEKEND. WAVES OF LOW PRESSURE WILL DEVELOP AND
MOVE ALONG THIS BOUNDARY PERIODICALLY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL TROUGH WILL MOVE SLOWLY E ACROSS THE REGION THROUGH
6 PM. THE INSTABILITY AXIS HAS SHIFTED E OF NYC ACROSS EASTERN CT
AND LONG ISLAND...WHICH IS WHERE THE HIGHEST PROBABILITY OF
SHOWERS AND TSTMS WILL BE THROUGH 6 PM. DEW PT TEMPS HAVE DECREASED
NEARLY 10 DEGS W OF NYC ON A DOWN SLOPE FLOW. I UPDATED THE
FORECASTS AND REMOVED THE CHC OF TSTMS OVER AND W OF NYC FOR THIS
AFTN. IN ADDITION...TEMPS WERE INCREASED SLIGHTLY AND MINOR
ADJUSTMENTS WERE MADE TO DEW PT TEMPS WHICH ALSO IMPACT DERIVED
GRIDS OF RH AND HEAT INDEX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE 500 HPA TROUGH AXIS LIFTS NORTHEAST BY THIS EVENING. HEIGHTS
ALOFT REBOUND AND SURFACE PRESSURE RISES AS THE WEAK SURFACE TROUGH
DISSIPATES. THIS SHOULD GIVE US ABOUT A 12 TO 18 HOUR PERIOD WITH
MAINLY CLEAR SKIES AND NO THREAT OF PRECIP UNTIL A WEAKENING COLD
FRONT BEGINS TO APPROACH LATE THURSDAY. THIS FRONT WILL BE QUITE
PROBLEMATIC OVER THE COMING DAYS AS IT IS EXPECTED TO STALL AND
LINGER OVER THE REGION FOR SEVERAL DAYS. WILL INTRODUCE A CHANCE
OF SHOWERS AND THUNDERSTORMS LATE THURSDAY AFTERNOON INTO THURSDAY
EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. THEN...THE
THREAT OF PRECIP WILL BE PERSISTENT. TYPICALLY YOU WOULD EXPECT AN
INCREASE IN INTENSITY AND COVERAGE OF PRECIP DURING THE AFTERNOON
AND EVENING WITH A MINIMA OVERNIGHT INTO THE MORNING. HOWEVER...
THERE MAY BE A FEW WAVES OF LOW PRESSURE THAT DEVELOP AND TRACK
ALONG THE FRONT FROM FRIDAY ON. ITS STILL A BIT EARLY TO TIME THIS
SPECIFIC WAVES THAT WOULD DISRUPT THE NORMAL DIURNAL PATTERN TO
CONVECTION. EITHER WAY...EXPECT ABOVE NORMAL PROBABILITY OF
PRECIPITATION.

AS FOR TEMPS...ABOVE NORMAL TEMPS EXPECTED THROUGH THURSDAY.
THEN...AN INCREASE IN EXPECTED CLOUD COVER AND THE POSSIBILITY OF
STRATIFORM PRECIP COULD SUPPRESS HIGH TEMPS TO AT OR EVEN SLIGHTLY
BELOW NORMAL FROM FRIDAY ON. LOW TEMPS SHOULD STAY AT OR ABOVE
NORMAL DUE TO LACK OF FAVORABLE RADIATIONAL COOLING CONDITIONS AND
EXPECTED HIGH MOISTURE CONTENT AIRMASS IN PLACE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GENERAL AGREEMENT THAT A STALLED BOUNDARY WILL
RESULT IN UNSETTLED WEATHER THROUGH THE HOLIDAY WEEKEND.
HOWEVER...CONSIDERABLE DISAGREEMENT REMAINS CONCERNING THE TIMING
AND COVERAGE OF CONVECTION. HAVE OPTED FOR CHANCE POPS THROUGH
SUNDAY...WITH THE NEARBY FRONT SERVING AS A FOCUSING MECHANISM FOR
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. THE FRONT WASHES OUT
AFTER SUNDAY...BUT SOUTHERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN
PLACE. WARM AND HUMID CONDITIONS ARE EXPECTED FOR MONDAY AND
TUESDAY...WITH DIURNALLY DRIVEN CONVECTION A POSSIBILITY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CONVECTION MOVING EAST OF MOST TERMINALS AS MUCH DRIER AIR IN BOUNDARY
LAYER HAS SWEPT IN BEHIND SFC TROUGH...MAINLY ACROSS NYC METRO
TERMINALS.

VFR CLOUDS AND CEILINGS AS UPPER TROUGH SHIFTS EAST...THEN
CLEARING LATE THIS AFTERNOON AND EVENING. WEST FLOW BEHIND TROUGH
WILL BACK TO THE SOUTHWEST ACROSS MOST TERMINALS. KBDR/KISP/KJFK
AND KGON WILL OBSERVE SEA BREEZES AT 10 TO 15 KTS...HIGHEST JFK.

FOR TONIGHT...CLEAR WITH LIGHT SW FLOW. KGON MAY OBSERVE MVFR
VSBYS. DRY AND MAINLY CLEAR WITH INCREASING SOUTHWEST GRADIENT
FLOW FOR THURSDAY.

OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY...
VERY UNSETTLED WEATHER PATTERN AHEAD.

A CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING LATE
THURSDAY...AND THE THREAT CONTINUES THROUGH SUNDAY. AS
SUCH...MULTIPLE CHANCES FOR SUB VFR AS A FRONTAL SYSTEM BECOMES
STALLED NEAR THE REGION.

&&

.MARINE...
THE SMALL CRAFT ADVISORY FOR SEAS FOR THE ATLANTIC OCEAN WATERS
TODAY WAS CANCELED EARLIER THIS MORNING BASED ON CURRENT BUOY
OBSERVATIONS AND SHORT TERM FORECAST TRENDS...AS SEAS SLOWLY
SUBSIDE.

THE PRESSURE GRADIENT IS FORECAST TO INCREASE TONIGHT INTO
THURSDAY AHEAD OF AN APPROACHING COLD FRONT...WITH WINDS
INCREASING TO 20 TO 25 KT RANGE BY THU AFTERNOON. THIS WILL
LIKELY HAVE SEAS ACROSS OCEAN WATERS BUILDING BACK TO MARGINAL SCA
BY THU MORNING...BUILDING TO THE 6 TO 7 FOOT RANGE BY THU AFTERNOON.

SCA WILL LIKELY BE NEEDED FOR OCEAN SEAS...AND POSSIBLY FOR WIND
GUSTS ACROSS ALL WATERS THURS INTO THURS EVENING. WINDS SUBSIDE AS A
COLD FRONT PUSHES INTO THE AREA AND STALLS ACROSS OUR AREA FOR
FRIDAY INTO THE HOLIDAY WEEKEND. A SERIES OF WAVES WILL MOVE ACROSS
THE REGION DURING THIS TIME PERIOD...MAKING FOR UNSETTLED
CONDITIONS. APPEARS WINDS SHOULD STAY BELOW SCA AT THIS TIME...BUT
THERE IS SOME UNCERTAINTY ON THE STRENGTH OF THE WAVES AT THIS TIME.
OCEAN SEAS WILL LIKELY BE SLOW TO SUBSIDE WITH A SOUTHERLY SWELL
COMPONENT HANGING ON.

&&

.HYDROLOGY...
A BRIEF BURST OF LOCALIZED HEAVY RAIN IS POSSIBLE TODAY...BUT
BASIN AVERAGES WILL REMAIN VERY LOW. OTHERWISE...MAINLY DRY
THROUGH THURSDAY MORNING. ONGOING THREAT OF SHOWERS AND
THUNDERSTORMS WILL PERSIST FROM THURSDAY AFTERNOON THROUGH THE
WEEKEND. TOO EARLY TO TELL WHERE ANY PROBLEMS COULD OCCUR...AS
THIS WILL DEPEND ON WHERE THE FRONTAL BOUNDARY SETS UP AND THE
TIMING OF WAVES ALONG THE FRONT.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF AROUND 1 FT NEEDED FOR MINOR COASTAL FLOODING
WITH THIS EVENING HIGH TIDE IN SOUTH SHORE BACK BAYS. TIDES FELL
JUST SHORT OF MINOR FLOODING BENCHMARKS THIS PAST EVENING. WITH
SOUTHERLY SWELLS SUBSIDING FURTHER TODAY...BELIEVE WATERS LEVELS IN
THE SOUTH SHORE BACK BAYS SHOULD STAY BELOW MINOR FLOODING
THRESHOLDS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...GC
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...GC
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
414 AM EDT WED JUL 2 2008

CTZ005-006-NJZ002>005-NYZ067>070-030900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
414 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE MAIN
HAZARD IS EXPECTED TO BE DAMAGING WINDS. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN...AS WELL AS
FREQUENT CLOUD TO SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ006-011-NYZ071>081-030900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
414 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-030900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 2, 9:50 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
950 AM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     FLASH FLOOD      PLEASANTVILLE           41.14N 73.78W
07/01/2008                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            RIGHT LANE BLOCKED ON MANVILLE ROAD

0730 PM     FLASH FLOOD      4 SW MOUNT KISCO        41.16N 73.78W
07/01/2008                   WESTCHESTER        NY   PUBLIC

            SAW MILL RIVER PARKWAY IMPASSABLE BY EXIT 32

0730 PM     TSTM WND DMG     BRIARCLIFF MANOR        41.14N 73.84W
07/01/2008                   WESTCHESTER        NY   DEPT OF HIGHWAYS

            TREE DOWN

0732 PM     FLASH FLOOD      NORTHVALE               41.01N 73.95W
07/01/2008                   BERGEN             NJ   TRAINED SPOTTER

            NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
            INCHES

0732 PM     FLASH FLOOD      NORWOOD                 40.99N 73.95W
07/01/2008                   BERGEN             NJ   TRAINED SPOTTER

            NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
            INCHES

0732 PM     FLASH FLOOD      TAPPAN                  41.03N 73.95W
07/01/2008                   ROCKLAND           NY   TRAINED SPOTTER

            NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
            INCHES

0845 PM     HAIL             4 SSE NAUGATUCK         41.44N 73.01W
07/01/2008  M0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND

&&

JP
Special weather statement, Jul 2, 12:09 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1209 PM EDT WED JUL 2 2008

NYZ078-080-021700-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1209 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ISLIP...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS WILL OCCUR.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Special weather statement, Jul 2, 12:37 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1237 PM EDT WED JUL 2 2008

CTZ008-021715-
NORTHERN NEW LONDON-
1237 PM EDT WED JUL 2 2008

...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW LONDON COUNTY...

AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NORTH LYME...OR NEAR
SALEM...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR SALEM BY 1250 PM.
  NEAR GALES FERRY BY 115 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...IS LIKELY WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MET
Special weather statement, Jul 2, 12:51 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1251 PM EDT WED JUL 2 2008

NYZ081-021715-
SOUTHEAST SUFFOLK-
1251 PM EDT WED JUL 2 2008

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SHINNECOCK HILLS...OR 6 MILES WEST OF
SOUTHAMPTON...AND MOVING NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:51 PM EDTAreal Flood AdvisoryOKXNaugatuck Valley Planning Region54 min
Jul 2, 1:12 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region23 min
Jul 2, 1:29 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region31 min
Jul 2, 1:40 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region39 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.